1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Change to routine and feeling nervous

Discussion in 'Diabetes Discussions' started by JonBoy1199, May 24, 2019.

  1. JonBoy1199

    JonBoy1199 Type 1.5 · Member

    Messages:
    9
    Likes Received:
    14
    Trophy Points:
    43
    Good evening everyone, this is probably a bit unusual, but I'm wondering if anyone else has experienced the bellow and if so how did you get on?

    To set background I'm a MODY diabetic, diagnosed at 17 years old, now had diabetes for 22 years. I did the steps over the years from diet, as it progressed to finally producing no insulin and now fully insulin dependant. I've gradually become more and more insulin resitance as the years have gone by.

    Currently I'm on the following: Touejo 300 U/ml 60 units once a day and Novorapid 100 U/ml up to 100 Units per day, depending what I eat.

    The consulant wants to try what she called "Diabetic Reset" by drastcially reducing my insulin dosage. I have now been change to the following: Levemir 100 U/ml 30 units every 12 hours and Fiasp 100 U/ml up to 60 units per day, dependign what I eat.

    I can't get my head round how dropping my total insulin by 160 units, when you take into account the triple strength is possibly going to help me. My blood sugars do run high, last HbA1c was 110, which is way too high.

    She's arranging to double my test strips for 8 tests per day and asking for ketone blood strips to be prescribed for my meter. Also told me to watch for ketoacidosis and go to hospital if my readings are high. Also got numbers to call for help if it rises to much.

    I been told it may rise sharply to start, but should then fall. I'm putting my complete trust in her, as she's a consultant, but I am very nervous and apprehensive about this. It seems so counter productive to lower insulin with such a poor HbA1c result, I was expecting an increase. So confused by this.

    If anyone else has experienced this and can advise on your experiences and if it helped you, would be much appreciated.

    Thanks

    Jon
     
    • Hug Hug x 2
  2. Caeseji

    Caeseji Type 2 · Well-Known Member

    Messages:
    658
    Likes Received:
    1,003
    Trophy Points:
    178
    Gosh, never experienced nor heard of this myself at all Jon and that sounds like it is going to be a rough ride. Just make sure to monitor yourself and don't ignore if your body starts to really react badly.

    Welcome to the forums as well by the way!
     
  3. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    14,454
    Likes Received:
    9,173
    Trophy Points:
    298
    The units stay the same, regardless of how many units per ml. The pens are different for the more concentrated insulin. So you're still injecting 60 units of long acting per day. Your mealtime insulin has been reduced from 100 units max. to 60 units max.

    Sounds counter intuitive to me as well, but I know almost nothing about MODY, hopefully someone else can tell you more about this.

    Good luck!
     
  4. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,892
    Likes Received:
    3,074
    Trophy Points:
    198
    Just curious, what's your carb intake like? Most of the T2s on here seem to counteract insulin resistance by going low carb. I'm guessing you may have done this while diet controlled.... Are you still low carb now and is your consultant suggesting you go low carb on your "reset"?

    And good luck. It does sound scary but it also sounds as though your consultant knows what they are doing.
     
  5. Tophat1900

    Tophat1900 Type 3c · Well-Known Member

    Messages:
    2,408
    Likes Received:
    1,364
    Trophy Points:
    178
    I have to ask, did you raise all of your concerns with the consultant?

    If not,then I'd suggest you do that to know exactly why this is being done. Also, to maybe help relieve some of the anxiety it seems to be causing you.

    Make a list of concerns if need be so you don't forget anything.
     
    • Agree Agree x 1
  6. Member496333

    Member496333 · Guest

    From what you’re telling us it seems to me that your consultant may feel that your insulin resistance is so severe that throwing ever increasing levels of insulin at the problem is not helping and will in fact only continue to make it worse. It sounds counterintuitive, but there’s only so much insulin you can throw at the problem before it becomes pointless. At this stage your body is so engorged with sugar that extra insulin does nothing but add more and more glucotoxicity and insulin toxicity to your body.

    That’s my take on it. It sounds as though your consultant understands insulin and the mechanisms of resistance, which is actually surprisingly rare in this game.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook